From Arthur Joffe

Question

Hi, I have an irritating body itch with some redness. A pharmacist said I should use Canex T Antifungal and Allergex tablets. Any advice to stop the itch will be appreciated. Thanks very much.

Submitted by Arthur Joffe on 22 February 2017

Answer

Hi, Arthur. It does sound like you may possibly have a fungal infection or some kind of allergic reaction. The medication from the pharmacist should help with the symptoms if it is a simple problem. If you are not getting any relief you may have to look into the problem a bit deeper. I am unaware of your overall medical condition, but a high sugar intake or conditions such as diabetes makes you more susceptible to fungal infections. A yeast or bacterial overgrowth in the intestinal tract can also produce skin symptoms such as an itch (overgrowth can occur after antibiotic use or with poor diet). The use of certain medications such as antacids or acid blockers (used to treat heartburn, reflux or ulcers) can also lead to inflammatory conditions in the colon, which may produce inflammation, redness or itching on the skin. Stress can affect your immune system and cause you to have abnormal allergic reactions to foods or something in your environment. As you can see it is a bit difficult for me to advise you without more details. If your symptoms persist it may also be a sign of an underlying problem that needs to be addressed. If you are not getting any relief make an appointment with one of the Functional Medicine doctors at Health Renewal.

Want to ask a question? Sign in here sign up now

More Questions

Question from Cindi

Question

Hi, I recently developed a rash on the side of my underarm (just outside of the underarm area). I thought it was just heat or friction, but it has been a week and it has not gone away or shown any change. It doesn’t hurt, but its sensitive, red ans makes me feel self conscious in strappy shirts. Is there something else that could’ve caused this and what is the best way to treat it?

View the answer

| Submitted by Cindi on 23 November 2017

Question from Chandni Jivan

Question

Is it normal for your skin to peel after using a liquid foundation?

View the answer

| Submitted by Chandni Jivan on 23 October 2017

Question from Nobahle Sibanyoni

Question

Hello Dr M.

I have major sensitive skin with terrible discoloration, and now I have developed a massive rash that and with all the products that I have tried both natural and chemical based, my face just burns and since it is sensitive to every thing I have tried, it has now gotten flaky and I also have hyper-pigmentation. I was told to get persivate cream and cetaphil clanser and lotion, but my skin burns and dries after moisturizing. what should I do next?

View the answer

| Submitted by Nobahle Sibanyoni on 23 October 2017

Question from Khanya Gundwana

Question

Hello Dr Allem!
My bottom lip is weirdly pigmented. It is not evenly toned – some spots are really dark, a large part of it is really pink, and then some part are the normal tone.
What could be the cause of this? And what is the solution to having evenly toned lips?
Thanks!

View the answer

| Submitted by Khanya Gundwana on 17 October 2017

From Caythe

Question

I’ve been struggling with pimples/acne for years now and my skin is also becoming dryer. Are tissue oils recommended for people with acne?
Don’t they collect dirt?

View the answer

| Submitted by Caythe on 5 September 2017

BeautySouthAfrica - your pre-shop stop for all things beauty

Beautysouthafrica.com is South Africa’s most comprehensive online beauty magazine and your pre-shop stop for product information and reviews. From the latest international make-up trends to the hottest new products on the market, we offer insights into the glamorous world of beauty. Join like-minded beauty fanatics in our loyalty program and earn points, trial beauty products and share your experiences.

Become a beauty addict!

Get great deals and climb the ladder to a Gold Star!

×

Sign In

×